MAUDE Adverse Event Report: ARTHREX, INC. DW OUTFLOW CASSETTE/TUBE SET; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. DW OUTFLOW CASSETTE/TUBE SET; ARTHROSCOPE AND ACCESSORIES
Model Number DW OUTFLOW CASSETTE/TUBE SET
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee arthroscopy a compartment syndrome has occurred.The surgery began without issues until suddenly water was pressed out of the shaft and the tap due to over-pressure.It was further reported that the customer noticed that water flew out however the customer continued the surgery and no alarm sound was noticed.The lower leg was inflated and the outflow cassette barely pumped out as there was hardly any fluid in the waste container.When the customer noticed the inflated lower leg the surgery was aborted and the leg was opened to remove the fluid.Update dw 29-may-2024: further information were provided that due to the failure the patient had to be kept overnight and additional surgeries were necessary.It was further reported that the pump over delivered and was noisy.The pump was used with the following tubing ar-6420 batch z3058, ar-6425 batch x3096, ar-6430 batch 310027.
 
Additional Manufacturer Narrative
The complaint allegation was not confirmed.The issues could not be replicated, and no problems were found.One unpackaged ar-6430 dualwave outflow tube set, serial number (b)(6), was returned for investigation.The complaint allegation was not confirmed.The issues could not be replicated, and no problems were found.The returned device underwent a visual inspection, which revealed no damage.The ar-6430, lot# 310027, underwent testing under standard conditions to replicate the reported problems.The tube was connected to the returned ar-6480 pump, serial number (b)(6).The pump, connected to power, was activated.The pre-selected pressure for the knee was set, and the machine started upon pressing the run button.The operation proceeded smoothly for an hour, with no pressure fluctuations detected throughout the test.The integrated inflow and outflow fluid management system underwent testing through the activation of the lavage and rinse buttons.It was noted that when the lavage button was pressed the pump pressure increased for a set time.Then the rise button was pressed, and the outflow rate and pressure increased for a set time.Following this procedure, no issues were observed, and the system was found to be working as intended.

Brand Name
DW OUTFLOW CASSETTE/TUBE SET
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19580136
Report Number1220246-2024-06314
Device Sequence Number12610462
Product Code HRX
UDI-Device Identifier00888867039322
UDI-Public00888867039322
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K083707
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDW OUTFLOW CASSETTE/TUBE SET
Device Catalogue NumberAR-6430
Device Lot Number310027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown